X. Bigatà, MD, M. Ribera, MD, I. Bielsa, MD, and C. Ferrándiz, MD have indicated no significant financial interest with commercial supporters.
Adverse Granulomatous Reaction After Cosmetic Dermal Silicone Injection
Article first published online: 7 JUL 2008
Volume 27, Issue 2, pages 198–200, February 2001
How to Cite
Bigatà, X., Ribera, M., Bielsa, I. and Ferrándiz, C. (2001), Adverse Granulomatous Reaction After Cosmetic Dermal Silicone Injection. Dermatologic Surgery, 27: 198–200. doi: 10.1046/j.1524-4725.2001.00020.x
- Issue published online: 7 JUL 2008
- Article first published online: 7 JUL 2008
Background. Various alloplastic injectable implants have been developed for soft tissue augmentation without surgery, but different local or systemic adverse reactions have limited their use for cosmetic purposes.
Objective. To examine the problems associated with silicone injection.
Methods. Case report and literature review.
Results. We describe an adverse granulomatous reaction after the injection of liquid silicone for lip augmentation, causing facial disfigurement. Although the initial response to steroids was poor, after 3 years of follow-up the nodules have almost disappeared spontaneously.
Conclusion. We advise that silicone injection be performed solely by trained physicians using medical-grade silicone or consider other injectable materials.